Make an appointment:
Specialty
(i.e. Dermatologists)
Location

What is causing itchy red bleeding spots on my arms and legs?

I'm a 51 year old woman who has been experiencing itcy, bleeding spots on my arms and calves for about three months. I've also been short of breath and had heart palpitations and weight loss. Are these things related? Who should I see about one or all of these problems?
I would strongly recommend that you see your primary care doctor. Your complaints are concerning. I would also recommend that you see a dermatologist (a skin specialist), a the skin conditions you describe are concerning. Firstly, anyone who is short of breath and has palpitations and has weight loss gives us concern. This suggests there are problems with the heart and possibly the lungs. One problem that ties these all together is an overactive thyroid function (known as hyperthyroidism). This also causes feeling of warmth, diarrhea and changes in your hair. This can cause an irregular heart beat known as atrial fibrillation which can cause palpitations and shortness of breath. There can also be skin changes. This needs to be evaluated. In addition, evaluation of your heart and lungs is needed. Any person over 50 who complains of weight loss needs appropriate cancer screening as well. This would include a pap smear, mammogram and colonoscopy. As for your skin changes, this could be related or not. What you describe could be psoriasis, eczema or many other forms of dermatitis (skin inflammation). This could be an infection as well. It requires evaluation. See your doctor urgently. If your symptoms worsen, it would be appropriate to go to your emergency room. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Internists

Other Internists